Alert archive / Vermont / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Burlington, VT

June 28, 2008Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 28, 2008, 5:54 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 5:54 PM EDT (21:54 UTC)
Expired
Jun 29, 2008, 12:00 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:07 PM EDTHEAVY RAIN 2.35Rutland, VT2.35 INCHES OF RAINFALL MEASURED BY RUTLAND CO-OP OBSERVER BETWEEN 500 PM AND 645 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 282158
FFWBTV
VTC021-027-290400-
/O.NEW.KBTV.FF.W.0004.080628T2154Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
554 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUTLAND COUNTY IN SOUTHERN VERMONT
  WESTERN WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL MIDNIGHT EDT SUNDAY

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM HVEAY THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...
  MENDON...KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST
  CASTLETON...PROCTOR AND EAST HUBBARDTON

HEAVY RAINFALL HAS CREATED A DANGEROUS FLASH FLOOD SITUATION FOR THE 
CITY OF RUTLAND AND SURROUNDING AREAS IN RUTLAND COUNTY AND ADJACENT
WESTERN WINDSOR COUNTY IN SOUTH CENTRAL VERMONT. THIS INCLUDES 
MOUNTAIN ROUTES THROUGH THE SOUTHERN GREEN MOUNTAINS EAST OF 
RUTLAND. OVER 2 INCHES OF RAIN HAS FALLEN IN THE MOON CREEK AREA IN 
THE CITY OF RUTLAND...WITH RUNOFF FROM RAINFALL OVER THE MOUNTAINS 
ADDING TO THE THREAT OF FLASH FLOODING IN AND NEAR RUTLAND. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGHOUT 
THE WARNED AREA WITH ADDITIONAL WAVES OF THUNDERSTORM ACTIVITY 
MOVING NORTHEASTWARD FROM EAST CENTRAL NEW YORK THROUGH THIS 
EVENING.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
      4373 7308 4381 7302 4385 7288 4383 7280
      4377 7269 4366 7264 4346 7267 4333 7274
      4329 7281
TIME...MOT...LOC 2154Z 180DEG 0KT 4358 7281

$$

BANACOS
2 follow-up statements
000 
WGUS71 KBTV 282256
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
654 PM EDT SAT JUN 28 2008

VTC021-027-290400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
654 PM EDT SAT JUN 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
RUTLAND AND WESTERN WINDSOR COUNTIES...

AT 648 PM EDT...ADDITIONAL HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS 
WERE MOVING EASTWARD ACROSS RUTLAND COUNTY...AND WILL BE CAPABLE OF 
PRODUCING AN ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL THROUGH 8 PM 
ACROSS THE WARNED AREA. 

LOCAL LAW ENFORCEMENT OFFICIALS IN RUTLAND REPORTED ROAD CLOSURES 
DUE TO HIGH WATER AS WELL AS BASEMENT FLOODING AS OF 650 PM. 
ADDITIONAL FLOODING IS LIKELY DUE TO ADDITIONAL RAINFALL THIS 
EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...MENDON...
KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST CASTLETON...
PROCTOR AND EAST HUBBARDTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DON/T 
DROWN 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
      4373 7308 4381 7302 4385 7288 4383 7280
      4377 7269 4366 7264 4346 7267 4333 7274
      4329 7281
TIME...MOT...LOC 2254Z 180DEG 0KT 4358 7281

$$

BANACOS
000 
WGUS71 KBTV 290023
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EDT SAT JUN 28 2008

VTC021-027-290400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
822 PM EDT SAT JUN 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
RUTLAND AND WESTERN WINDSOR COUNTIES...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MODERATE TO LOCALLY HEAVY RAINFALL TRACKING EASTWARD INTO 
RUTLAND COUNTY AT 20 TO 25 MPH. THROUGH 10 PM...ADDITIONAL RAINFALL 
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA INCLUDING
ACROSS THE MOUNTAINOUS TERRAIN. 

A SERIES OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE PAST 
SEVERAL HOURS HAVE CONTRIBUTED TO EXCESSIVE RAINFALL ACROSS PORTIONS 
OF SOUTH CENTRAL VERMONT THIS EVENING. THE NATIONAL WEATHER SERVICE 
COOPERATIVE OBSERVER IN RUTLAND MEASURED 2.35 INCHES OF RAINFALL 
BETWEEN 5 PM AND 645 PM THIS EVENING. RUTLAND POLICE REPORTED 
BASEMENT FLOODING AND ROAD CLOSURES IN AND AROUND THE CITY EARLIER 
THIS EVENING. ADDITIONAL RAINFALL THROUGH 10 PM HAVE THE POTENTIAL 
TO CONTRIBUTE TO ADDITIONAL FLOODING IN THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...MENDON...
KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST CASTLETON...
PROCTOR AND EAST HUBBARDTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
      4373 7308 4381 7302 4385 7288 4383 7280
      4377 7269 4366 7264 4346 7267 4333 7274
      4329 7281
TIME...MOT...LOC 0019Z 180DEG 0KT 4358 7281

$$

BANACOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:43 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 28, 3:43 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT SAT JUN 28 2008

.SYNOPSIS...
WARM AND HUMID WEATHER WILL CONTINUE ACROSS THE NORTH COUNTRY
THIS WEEKEND. A WARM FRONT WILL MOVE THROUGH THE REGION TONIGHT
ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL
APPROACH THE REGION ON SUNDAY WITH MORE SHOWERS AND THUNDERSTORMS.
UNSETTLED WEATHER WILL CONTINUE ON MONDAY AS AN UPPER LEVEL LOW
MOVES INTO THE NORTH COUNTRY...WITH MORE SHOWERS AND
THUNDERSTORMS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 335 PM EDT SATURDAY...WRMFNT WILL SERVE AS THE FOCUS FOR SHWRS
AND THNDSTRMS AS IT MAKES ITS WAY NEWRD ACRS FA TONIGHT. FRONT
EDGING INTO SRN PORTION OF ST LWR VLY AND ADRNDKS ATTM...BUT WILL
TAKE UNTIL MID MORNING SUNDAY TO CLEAR THE NE KINGDOM OF VT.
WDSPRD AREA OF RAIN WITH SOME EMBEDDED THUNDER HAS BEEN MOVING
EAST ACRS NRN ZONES TDY...WHILE SOME THNDSTRMS HAVE DEVELOPED
FURTHER SOUTH IN WARM SECTOR...AND WILL BE AFFECTING SRN ZONES
THRU THIS EVENING...WHERE BEST CHC FOR SEEING SOME GUSTY WINDS AND
HAIL WILL OCCUR. INTENSITY OF ANY STORMS SHUD DIMINISH AS THEY
MOVE EAST OF THE GREENS...WHERE AIRMASS IS MORE STABLE DUE
MARITIME INFLUENCE FROM LLVL ESE FLOW. ALTHOUGH LLVL INSTABILITY
IS LIMITED...WITH PWS GREATER THAN 1.75 INCHES...THERE REMAINS
CONCERN FOR SOME LOCALLY HVY RAINFALL AS THE WRMFNT MOVES THRU THE
REGION OVERNIGHT. MIN TEMPS TONIGHT MAINLY IN 60S...WITH SOME 50S
EAST OF THE GREEN MTNS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 335 PM EDT SATURDAY...ACTIVE WX WILL CONTINUE THRU THIS PERIOD
WRMFNT WILL LIFT NE OF THE FA SUNDAY MORNING...WITH CDFNT TO FOLLOW
LATER SUNDAY PM/NIGHT...ALONG WITH SIGNIFICANT HEIGHT FALLS WITH
PASSAGE OF MID LVL SHRTWV AND APRCH OF LARGE H5 LOW FROM THE GRTLKS
RGN. SERIES OF SHRTWVS WILL CONTINUE TO ROTATE AROUND THE UPPER LOW
AS IT MAKES ITS WAY GRADUALLY EAST ACRS THE FA MONDAY...SO CONTD
RISK OF SHWRS/THNDSTRMS THRU THE PERIOD. VERY MOIST AIRMASS REMAINS
IN PLACE INTO SUNDAY NIGHT...SO CONTD POSSIBILITY FOR SOME HVY
RAINFALL. PWS BEGIN TO DECREASE MONDAY.

WILL ALSO HAVE TO DEAL WITH POTENTIAL FOR SOME SVR WX SUNDAY
PM/EVENING...ALTHOUGH CONFIDENCE IN ITS OCCURRENCE REMAINS LOW DUE
TO CLOUD COVER WHICH MAY LIMIT INSTABILITY...ALTHOUGH IT WILL BE A
BIT HIR THAN TDY. IN ADDITION...THERE WILL BE INCREASED
UNIDIRECTIONAL SHEAR. HAVE LEFT IN MENTION OF SMALL HAIL AND GUSTY
WINDS WITH THE HVY RAINFALL. HAVE GONE WITH RATHER HIGH POPS FOR
SUNDAY...ALTHOUGH MUCH OF THE DAY WILL BE DRY...WITH BEST CHC FOR
SHWRS/TNDSTRMS BEING AFTER 20Z...WHICH WILL CONTINUE THRU
MIDNIGHT SUNDAY NIGHT. WOULD ALSO EXPECT THE THREAT OF SOME GUSTY
WINDS AND HAIL IN THNDSTRMS WHICH DEVELOP MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 232 PM EDT SATURDAY...UNSETTLED WX FOR MUCH OF THE UPCOMING
EXTENDED. SEVERAL FRNTL BOUNDARIES WILL PUSH THRU THE NORTH
COUNTRY...BRINGING THE CHANCE FOR RW/TRW. THE FIRST SYSTEM...IS A
WEAK UPPER TROUGH THAT LIFTS THRU THE CWA TUES/TUES NGT. EXPECTING
WARM UNSTABLE AIR AHEAD OF SYSTEM TO TRIGGER OFF A FEW TRW DURING
THE DAY...BUT TAPER OFF QUICKLY BY NGT FALL AS FEATURE IS A QUICK
MVR...COMBINED W/ LOSS OF DAYTIME HEATING...SO WILL CARRY -RW
OVERNGT TUES INTO WED MORNING. STRONGER FRNTL BOUNDARY WILL SET UP
LATE WED INTO THURS. SFC RIDGE OFF THE EAST COAST WILL ALLOW
STRONG WAA ON SSW WINDS FOR MUCH OF THE DAY WED. DUE TO PRESENCE
OF STRONG RIDGE OFF THE COAST...POTENTIAL FOR BULK OF PRECIP TO
STAY IN N CWA NEAR SFC LOW. SFC RIDGE DOES BUILD ACROSS THE CWA
FRI INTO SAT ON BACK SIDE OF EXITING FRNT. WILL CONTINUE MENTION
OF SL CHANCE FOR RW FOR NOW. RESIDUAL LL MOISTURE COMBINED W/
DAYTIME SUNSHINE MIGHT TRIGGER OFF A SPOT RW OR TWO...ESPECIALLY
ON FRIDAY. STAYED CLOSE TO MDL GUIDANCE FOR TEMPS...BUT TWEAKED
DOWN SOME EARLY ON DO TO CLD COVER EXPECTED W/ TO SYSTEMS
EXPECTED.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...CONDITIONS WILL VARY THRU MOST OF THE
FORECAST PERIOD DO TO FRNTL BOUNDARY PUSHING ACROSS THE AREA.
VFR/MVFR IN HZ/SCT -SHRA...BUT DOWN TO IFR AT TIMES IN ANY HEAVIER
RW AND TRW THROUGH 03Z SUN. AFT 03Z SUN...FG/HZ WILL PERSIST
ACROSS THE REGION THAT MAY LWR VSBY DOWN TO IFR/LIFR AT TIMES...W/
POSSIBLE LINGERING -RW THRU 10Z. SOME SITES WILL SEE GUSTS TO NEAR
25-30KTS IN VCNTY OF TRW...BUT AS FRNT PUSHES NE...WINDS WILL BE
MAINLY SSW BY SUN MORN. HIR TRRN OBSCD AT TIMES.

AFTER 18Z SUNDAY...LOOKS LIKE UNSETTLED CONDITIONS WILL AGAIN MOVE
INTO THE AREA THROUGH WEDNESDAY AS AN UPPER LEVEL LOW STALLS OUT
OVER ONTARIO. THIS WILL PUT THE REGION IN A FAVORABLE PATTERN FOR
AFT TSTMS. EXPECT THE SAME CONDITIONS W/ TEMPO IFR IN ANY STORMS
AND IFR CONDITIONS DUE TO FOG AT THE NIGHT...THROUGHOUT THIS
PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...JN
AVIATION...SLW/JN
Hazardous weather outlook, Jun 28, 3:30 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 AM EDT SAT JUN 28 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-290730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
330 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NEW YORK
AND MOVE INTO VERMONT FROM MID TO LATE AFTERNOON THROUGH THIS EVENING.

SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WINDS OF 60 MPH OR GREATER AND LARGE HAIL OF A PENNY SIZE OR
GREATER IN DIAMETER.

PLEASE STAY TUNED TO LATER FORECASTS FOR ADDITIONAL UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER THREAT OF POTENTIAL SEVERE WEATHER IS EXPECTED SUNDAY. IN
ADDITION...A WARM...MOIST FLOW OF AIR ACROSS THE REGION WILL ALLOW
FOR VERY HEAVY RAINFALL TO ACCOMPANY THESE THUNDERSTORMS WHICH
INCREASES THE THREAT OF LOCALIZED FLOODING DUE TO RECENT
CONTINUOUS ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH
COUNTRY.

PLEASE STAY TUNED TO LATER FORECASTS FOR ADDITIONAL UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jun 28, 2:58 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
258 PM EDT SAT JUN 28 2008

NYZ034-035-VTZ009-011-282000-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN ESSEX-WESTERN ESSEX-
INCLUDING...BENSON...BRIDPORT...CHILSON...CHIMNEY POINT...CHIPMANS
POINT...CORNWALL...CROWN POINT...CROWN POINT CENTER...EXIT 27 I87...
EXIT 28 I87...EXIT 29 I87...HORTONIA...HUBBARDTON...IRONVILLE...
LARRABEES POINT...MINERVA...NORTH HUDSON...OLMSTEDVILLE...ORWELL...
PARADOX...PHAROAH MOUNTAIN...SCHROON FALLS...SCHROON LAKE...
SEVERANCE...SHOREHAM...SHOREHAM CENTER...SOUTH SCHROON...SUDBURY...
TICONDEROGA...WEST BRIDPORT...WEST CORNWALL...WEYBRIDGE AND WHITING
258 PM EDT SAT JUN 28 2008

...STRONG THUNDERSTORMS TO MOVE THROUGH PORTIONS OF THE SOUTHERN
CHAMPLAIN VALLEY THIS AFTERNOON...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN ESSEX COUNTY IN
NEW YORK...MOVING EAST NORTHEAST AT 24 MPH.

THIS AREA OF PRECIPITATION WILL MOVE INTO PORTIONS OF ADDISON AND
RUTLAND COUNTIES IN VERMONT THROUGH 400 PM. SOME OF THE STORMS MAY
BE STRONG AND CONTAIN GUSTY WINDS 40 TO 50 MPH...VERY HEAVY
DOWNPOURS AND SMALL HAIL.

JN
Special weather statement, Jun 28, 4:03 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT SAT JUN 28 2008

VTZ005-006-008-009-011-012-017>019-282100-
LAMOILLE-WASHINGTON-WINDSOR-EASTERN CHITTENDEN-WESTERN
CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN RUTLAND-WESTERN
RUTLAND-
INCLUDING...BRANDON...ESSEX JUNCTION...FAIR HAVEN...MIDDLEBURY...
RUTLAND AND VERGENNES
403 PM EDT SAT JUN 28 2008

...STRONG THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE CHAMPLAIN VALLEY...UP TO THE WESTERN SLOPES OF THE
GREEN MOUNTAINS...

SHOWERS...WITH EMBEDDED STRONG THUNDERSTORMS...WILL CONTINUE TO
SLOWLY MOVE EAST ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE
CHAMPLAIN VALLEY INTO THE WESTERN SLOPES OF THE GREEN
MOUNTAINS...THROUGH 500 PM.

ANY OF THESE STRONG STORMS WILL BE LOCATED FROM THE SOUTHERN
CHITTENDEN COUNTY AREA...SOUTHWARD INTO RUTLAND COUNTY AND MAY
CONTAIN TORRENTIAL DOWNPOURS...GUSTY WINDS UP TO 40 MPH...AND
OCCASIONAL LIGHTNING.

JN
Special weather statement, Jun 28, 4:42 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT SAT JUN 28 2008

NYZ029-030-034-087-282215-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR
442 PM EDT SAT JUN 28 2008

...HEAVY DOWNPOURS ACROSS NORTHERN NEW YORK THROUGH EARLY THIS EVENING...

AT 435 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDING
FROM SOUTH HAMMOND EAST SOUTHEASTWARD INTO THE SOUTHERN ADIRONDACK
REGION. THESE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT
25 MPH. LOOK FOR TORRENTIAL DOWNPOURS ACROSS SOUTHERN ST.
LAWRENCE...FRANKLIN...AND WESTERN ESSEX COUNTIES IN NEW YORK
THROUGH 6 PM. WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE.

RAINFALL LOCALLY IN EXCESS OF ONE INCH IS
EXPECTED...LIKELY RESULTING IN PONDING OF WATER ON ROADWAYS.
REDUCE SPEED AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION IF YOU
PLAN TO TRAVEL ACROSS NORTHERN NEW YORK THROUGH EARLY THIS
EVENING.

BANACOS
Special weather statement, Jun 28, 4:57 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT SAT JUN 28 2008

VTZ010>012-018-019-282200-
ORANGE-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND-
INCLUDING...BETHEL...RANDOLPH...RUTLAND AND WHITE RIVER JUNCTION
457 PM EDT SAT JUN 28 2008

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER NORTH CLARENDON...MOVING NORTHEAST AT
32 MPH. ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS WERE LOCATED
ACROSS SOUTHEASTERN ADDISON COUNTY NEAR BREAD LOAF.

THE THUNDERSTORM IN RUTLAND COUNTY WILL BE NEAR KILLINGTON BY 510
PM...NEAR SILVER LAKE STATE PARK...BARNARD BY 530 PM...NEAR
SHARON...SOUTH ROYALTON BY 540 PM AND NEAR STRAFFORD BY 600 PM. THE
THUNDERSTORM IN SOUTHEASTERN ADDISON COUNTY WILL BE NEAR CHELSEA AT
530 PM.

TORRENTIAL DOWNPOURS WILL RESULT IN 1 TO 2 INCHES OF RAINFALL WITH
THESE THUNDERSTORMS ACROSS SOUTH CENTRAL VERMONT THROUGH 630 PM.
ALSO...WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGER
THUNDERSTORM CORES.

SEEK SHELTER INDOORS AND AWAY FROM WINDOWS IF THREATENING WEATHER
APPROACHES. IF TRAVELING...POOR VISIBILITY IN HEAVY RAINFALL AND
PONDING OF WATER ON ROADWAYS IS LIKELY AND WILL RESULT IN HAZARDOUS
DRIVING CONDITIONS THROUGH EARLY THIS EVENING.

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:13 PM EDTAreal Flood AdvisoryBTVRutland, Windsor3 hr

Nearby

Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.